Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Stiff hands, splitting headache. Have rheumatoid arthritis, diagnosed polymyalgia rheumatica. On prednisone. Increase dosage?

I have Rheumatoid Arthritis (since I was 28, am now 59) and I was diagnosed with Polymyalgia Rheumatica last year (Oct, 2012) and have been on Prednisone since then (7 - 10 mg per day). Everything was in control until about a month ago when my hands became very stiff (RA symtom) and then last week I got a splitting headache (left side, over my left eye, along the left side of my head and at the left back side of my head). During Oct, 2012 this (headache) was how my Polymyalgia Rheumatica started. Should I increase my Prednisone or what?
Fri, 23 Aug 2013
Report Abuse
Cardiologist 's  Response
Dear patient,

Headaches in a patient with polymyalgia rheumatica are worrisome, as they may signal compromise of the arteries of the head in a process called temporal arteritis; I encourage you to carefully visit this issue with your rheumatologist as an urgency, as you may need extra testing and adjustment of your medications; self adjusting your prednisone is not a wise approach.


Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Temporal arteritis


Stiff hands, splitting headache. Have rheumatoid arthritis, diagnosed polymyalgia rheumatica. On prednisone. Increase dosage?

Dear patient, Headaches in a patient with polymyalgia rheumatica are worrisome, as they may signal compromise of the arteries of the head in a process called temporal arteritis; I encourage you to carefully visit this issue with your rheumatologist as an urgency, as you may need extra testing and adjustment of your medications; self adjusting your prednisone is not a wise approach. Yours truly, Dr Brenes-Salazar MD Mayo Clinic MN